MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400604X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used for post dilation in a pta case but ruptured before the pressure reached its nominal pressure.The procedure was completed by replacing the complaint device with another unknown device and post dilation was performed.There was no reported patient injury.The lesion was reported to be the common iliac artery.Additional event details were requested; however, the information could not be obtained.The device will not be returned.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82235767 presented no issues during the manufacturing process that could be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used for post dilation in a pta case but ruptured before the pressure reached its nominal pressure.The procedure was completed by replacing the complaint device with another unknown device and post dilation was performed.There was no reported patient injury.The lesion was reported to be the common iliac artery.Additional event details were requested; however, the information could not be obtained.
 
Additional Manufacturer Narrative
A 6mm x 4cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) was used for post dilation in a pta case but ruptured before the pressure reached its nominal pressure.The procedure was completed by replacing the complaint device with another unknown device and post dilation was performed.There was no reported patient injury.The lesion was reported to be the common iliac artery.Additional event details were requested; however, the information could not be obtained.The product was returned for analysis.A non-sterile powerflexpro 6mm x 4cm 135cm pta bc was received coiled inside of a clear plastic bag.Per visual analysis neither the balloon nor the rest of the device present any damages or anomalies.The balloon was received without being inflated.No other outstanding details were observed on the device.Per functional analysis the returned unit was flushed with water prior to the evaluation.The water flowed through the part and exited at the distal tip as expected; neither resistance to the water flow nor loose material was observed during the flushing procedure.A lab sample guidewire of the appropriate size was inserted via distal tip to determine if any resistance/friction or obstruction is observed.The guidewire traveled inside of the wire lumen until the proximal end can be seen out of the luer hub.No resistance or friction was noticed during the insertion/withdrawn test.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done applying positive pressure using the inflator/deflator device with the purpose of reach the rate burst pressure.The balloon was inflated as expected and the pressure remained steady.No anomalies were observed during the inflation test.A product history record (phr) review of lot 82235767 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural factors or vessel characteristics (although unknown) may have contributed to the event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16533620
Report Number9616099-2023-06330
Device Sequence Number5980382
Product Code LIT
UDI-Device Identifier20705032059524
UDI-Public20705032059524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number4400604X
Device Catalogue Number4400604X
Device Lot Number82235767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/04/2023
10/25/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/20/2023
11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK DEVICE; UNK DEVICE; UNK DEVICE
Patient SexUnknown